4 Comments

  1. Csm
    June 13, 2010 @ 12:39 pm

    i used propecia for 1 year and minoxidil 5%, and after 1 year pf using propecia my hair restart to fall down, so i start with avodart. Now i have 8 months of avodart. No side effects to me, but my hair is falling down and in couple of months i will be probably bald. I have read other topics on the other forums and i saw that this treatment are working only a period of time, couple of years. So why we getting bald?????

  2. Bill - Managing Publisher
    June 13, 2010 @ 11:56 pm

    CSM,

    I’m sorry to hear that Avodart doesn’t appear to be working to control your hair loss. Unfortunately, it doesn’t work for everyone although, it could be slowing the process down, even if it doesn’t seem like it. Whether or not you stay on the medication is ultimately up to you. However, if Avodart is helping to slow the loss, the balding process may accelerate if you come off of it.

    Best wishes,

    Bill Seemiller
    Managing Publisher of this Community

  3. jeh
    January 9, 2012 @ 3:53 am

    I was on finastride 1mg for one year had totally controlled my hair loss and was seeing tinning areas getting thicker also almost no side effects….unfortunately i went to see this skin doctor for rash and acne and just before leaving his clinic i happen to mention him about finastride ,he said i should try dutastride 0.5 mg which is safer and greater results so i immediately switched to dut but soon after few days the hair loss started and now after 4 months on it it has aggravated and areas are thinning ,hair are just falling out rapidly ….i don’t know wat to do…should i wait and complete the 6 months course of dutastride and hope for hair fall to stop and better regrowth or switch back to Fin and wait for it to kick in n lose hair till then….

    also i workout in the gym and have a hi protein diet incl shakes,could this be the reason why dutastride is not suiting me and i have heard that dutastride releases more testosterone in the scalp….plz help…

  4. Blake aka - FutureHTDoc
    January 10, 2012 @ 8:05 pm

    Jeh,

    Dutastride and finasteride are very similar medications. While finasteride blocks the type II 5-alpha reductase enzyme, which is responsible for converting testosterone to the “hair loss inducing” dihydotestosterone form, dutastride blocks both the type I and type II form of the enzyme.

    Clinics studies indicate that only blocking the type II form of the enzyme is sufficient (with regard to treating hair loss), so individuals who choose to use dutastride do so, in theory, for other reasons (cost, the urge to be extra cautious, etc). Furthermore, only finasteride, in Propecia, is proven safe and effective for fighting genetic hair loss.

    Because of this, switching from finasteride to dutastride is likely not “necessary,” and could be responsible for the current “shed” you’re experiencing. However, if your physician prescribed the medication and you’ve already been on it for some time, it may be a good idea to stay on the dutastride for 6-12 months before considering a switch back to finastride. However, this is a conversation I highly recommending having with your doctor.

    Furthermore, a high protein diet or strict workout routine would not affect the dutastride’s potency.

    I hope this helps!

    Blake (Future_HT_Doc)
    Editorial Assistant

Leave a Reply

Your email address will not be published. Required fields are marked *